Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 230, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Sep 23, 2001, 6:34 PM CDT for Stewart County, Tennessee. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 23, 2001, 6:34 PM CDT (23:34 UTC)
- Expired
- Sep 23, 2001, 7:15 PM CDT
- In force
- 41 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Stewart County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.6 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 178 J/kg
- Mixed-layer CIN
- -209 J/kg
- Mixed-layer LCL
- 1055 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
365 WUUS54 KOHX 232335 SVRBNA TNC161-240015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 634 PM CDT SUN SEP 23 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... STEWART COUNTY IN TENNESSEE * UNTIL 715 PM CDT * AT 626 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 16 MILES NORTHWEST OF DOVER...OR ABOUT 12 MILES EAST OF MURRAY...MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... DOVER AT 700 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 55 MPH...DAMAGING HAIL...AND DEADLY LIGHTNING. $$ LAT...LON 3668 8811 3651 8818 3633 8765 3655 8755 JLM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 23, 1:50 PM CDT, 4 hours 44 minutes earlier.
Area forecast discussion, Sep 23, 1:50 PM CDT, 4 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 150 PM CDT SUN SEP 23 2001 A FEW TSTMS POPPING UP IN SOUTHERN AND WESERN MIDDLE TN, AS AIR MASS OVER THE MID-STATE DESTABILIZES. HOWEVER, BEST CHANCE FOR SHRA AND TSRA WILL BE AFTER SUNSET, AS PRE-FRONTAL TROF AND CDFNT MOVE INTO THE FA. AT 18Z, CDFNT STRETCHED FROM NEAR CHI TO SWRN MO AND SWRN OK. PRE-FRONTAL TROF WAS OBSERVED FROM CHI INTO MO BOOTHEEL AND NERN TX. TSTMS HAVE DEVELOPED TODAY INVOF BOTH CONVERGENCE BOUNDARIES, OVER MO (ALONG CDFNT) AND OVER SERN TX AND WRN LA (ALONG PRE-FRONTAL TROF). AS CHANNEL OF DEEP RH DEVELOPS OVER LOWER AND MID MS VALLEY AND PUSHES IN AHEAD OF CDFNT TONIGHT, LOOK FOR NUMEROUS SHRA AND TSRA TO INVADE THE MID-STATE. WILL PROBABLY KEEP ZFP POPS MORE IN LINE WITH THE WETTER AVN TONIGHT, AND GO CLOSE WITH AVN AND NGM MOS POPS FOR MONDAY, AS PRECIP DIMINISHES. WRAP-AROUND MOISTURE BEHIND THIS CDFNT IS EXEMPLARY OF OUR MOVEMENT INTO THE COOL SEASON, AND LATEST MODEL DATA SUGGESTS LOW CLOUDS COULD LINGER OVER MUCH OF OUR FA WELL INTO MONDAY NIGHT AND INTO TUESDAY MORNING AS WELL. 1000-850MB MOISTURE REMAINS AOA 70% OVER ABOUT THE EASTERN TWO-THIRDS OF OUR FA THROUGH 12Z TUE, WITH NGM ISENTROPIC PLOTS (USING 285K) INDICATING A BKN-OVC LAYER OF LOW CLOUDS OVER THE SAME GENERAL AREA. THUS, WILL PROBABLY TREND CLOUDY CONDITIONS A LTL LONGER THAN PREV FCST PACKAGE AND GO FOR PARTIAL CLEARING AFTER MIDNIGHT IN THE BNA VCNTY AND CLOUDY CONDITIONS FOR THE PLATEAU ALL THE WAY THROUGH EARLY TUESDAY MORNING. OTHERWISE, WILL PROBABLY MAKE JUST MINOR MODIFICATIONS TO CURRENT ZFP. LOOK FOR A SGFNT TREND TOWARD AUTUMN WX ON TUESDAY, AS SUNSHINE RETURNS, BUT FAILS TO WARM US OUT OF THE 60S ALSO, CANT RULE OUT SOME MIN TEMPS IN THE UPPER 30S IN OUTLYING AREAS BY WEDNESDAY AND THURSDAY MORNING (BRRR). BNA CU 061/066 048/066 043 1983- CSV CB 059/063 043/060 039 19861 .BNA...NONE. 19
Nearby
Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.